MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; VERSAFITCUP METALBACK DM Ø52 MM

MEDACTA INTERNATIONAL SA VERSAFITCUP DOUBLE MOBILITY SHELLS; VERSAFITCUP METALBACK DM Ø52 MM
Model Number 01.26.52MB
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation 10 years after primary cementless dm tha, the cup gets loose and it is replaced.The primary surgery was executed with a rather low resection at femoral level, which probably required the use of the xxl head.In spite of this, the replacement apparently served well for ten years.The secondary mobilization of the cup, in absence of trauma, is a rare occurrence and we do not have any clue that can lead us towards understanding the reasons.We would therefore have no choice but recording this event as idiopathic aseptic loosening.Batch review performed on 27 april 2026 lot: 154801: (b)(4) items manufactured and released on 25-nov-2015.Expiration date: 2020-nov-11.No anomalies found related to the problem.To date, all items of the same lot have been sold with one similar reported event during the period of review.Root cause: aseptic loosening is a possible literature-described adverse event following primary hip arthroplasty, and its causes are often multifactorial or remain unknown.In this specific case, the secondary mobilization of the cup occurred in the absence of any reported trauma and represents a rare occurrence for which no definitive contributing factor could be identified.The investigation performed, including the device history record review, did not reveal any indication of manufacturing-related nonconformities or any potential issue with the device that may have caused or contributed to the event.Therefore, based on the available information, the event is considered consistent with an idiopathic aseptic loosening.
 
Event or Problem Description
Revision due to cup loosening after about 10 years and 2 months from primary.There were no indications of trauma.The surgeon revised the medacta cup and liner to a competitor cup and liner and revised the medacta 28mm cocr head xxl to a d 28 biolox option head with sleeve.The surgery was completed successfully.

Brand Name
VERSAFITCUP DOUBLE MOBILITY SHELLS
Common Device Name
VERSAFITCUP METALBACK DM Ø52 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25148967
Report Number3005180920-2026-00416
Device Sequence Number16140310
Product Code MEH
UDI-Device Identifier07630030808098
UDI-Public07630030808098
Combination Product (Y/N)N
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2020
Device Model Number01.26.52MB
Device Lot Number154801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale